Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 15, 2021, 5:42 PM EDT for Atkinson County, Coffee County, Jeff Davis County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 15, 2021, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
Counties Atkinson County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WWUS82 KJAX 152142
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Thu Jul 15 2021
GAZ132-133-135-149-152230-
Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
542 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN ATKINSON...JEFF
DAVIS AND NORTHWESTERN APPLING COUNTIES UNTIL 630 PM EDT...
* At 541 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Plant Hatch to near Broxton. These storms were nearly stationary.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Douglas, Hazlehurst, Willacoochee, Broxton, Ambrose, Graham, Plant
Hatch, Pridgen, West Green and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8226 3193 8225 3170 8248 3171 8252
3167 8252 3167 8263 3156 8262 3118 8299
3118 8305 3128 8303 3140 8314 3146 8315
3151 8308 3166 8300 3178 8300 3178 8287
3192 8268 3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 2141Z 262DEG 3KT 3191 8242 3163 8294
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:30 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 15, 3:30 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 330 PM EDT Thu Jul 15 2021 .NEAR TERM [Through Tonight]... Western Atlantic High pressure ridge axis continues to extend westward across South Georgia. A pocket of drier air aloft in the easterly steering flow is shifting from the Atlantic into coastal NE FL and north-central FL. This has been limiting shower development along the Atlantic coast sea breeze as it pushes inland today. Best moisture (PWATs around 1.8"-1.9") remains over Suwannee Valley and far inland southeast Georgia where isolated showers and storms will be possible this afternoon into evening. Any convection that develops should fade around sunset with fair skies and lows in the 70s overnight, with limited patchy fog potential towards sunrise Friday morning. .SHORT TERM [Friday Through Saturday Night]... High pressure ridge extending into the area will continue light east-southeasterly flow. Drier air pivots through the ridge and spreads across the area from the south. This will lower PWATs to around 1.3"-1.6" for most areas on Friday and Saturday. The combination of limited moisture and subsidence will suppress convection especially on Friday. Best chance for isolated showers and storms will be across inland southeast Georgia where relatively higher moisture remains. Temperatures around normal with widespread highs in the low 90s inland and upper 80s along the coast. Could have pockets of mid 90s. Lows will be in the 70s. .LONG TERM [Sunday Through Wednesday]... High pressure ridge extending over the area begins to shift south and break down by early next week as an upper trough and weak cool front move into the Southeast CONUS. The front will stall just to our north by mid-week. This will cause the flow to shift to southerly then southwesterly bringing a return of moisture and increasing storm coverage for next week. Temperatures begin around normal and decrease to just below normal by mid-week. && .AVIATION... [Through 18Z Friday] Another quiet day of convection along the East Coast sea breeze as it presses inland, with only one shower so far through 1pm this afternoon, this certainly only supports VCSH at VQQ until 19Z, and VCSH at GNV until 20Z. Otherwise quiet easterly flow conditions continue tonight with fog chances possible at GNV/VQQ around sunrise Friday morning, but chances remain too low to include now. && .MARINE... High pressure ridging will extend across the region from the northeast through Saturday keeping seas about 2-3 feet with a continued easterly swell in the 8 to 10 second range. Then, the ridge axis shifts southward Sunday into early next week as a frontal boundary sinks slowly southward over the southeastern states. Winds will then shift to southerly then to southwesterly with showers and thunderstorms increasing over the waters for Sunday into next week. Rip Currents: Low-end moderate rip current risk remains in effect for our NE FL and SE GA beaches through Saturday. && .HYDROLOGY... Rivers continue to trend downward with some points along the Santa Fe and St. Marys rivers reaching action stage next week. The Satilla River at Atkinson appears to be cresting right at minor flood stage and will linger in minor flood into early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 71 92 71 / 10 30 20 30 10 SSI 76 88 76 89 77 / 10 10 0 10 0 JAX 72 92 73 91 73 / 10 10 10 10 0 SGJ 74 88 74 88 74 / 10 10 10 10 0 GNV 71 93 72 92 72 / 10 10 10 30 10 OCF 71 93 72 91 73 / 10 10 10 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 15, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Thu Jul 15 2021
GAZ132-133-135-149-152230-
Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
542 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN ATKINSON...JEFF
DAVIS AND NORTHWESTERN APPLING COUNTIES UNTIL 630 PM EDT...
* At 541 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Plant Hatch to near Broxton. These storms were nearly stationary.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Douglas, Hazlehurst, Willacoochee, Broxton, Ambrose, Graham, Plant
Hatch, Pridgen, West Green and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8226 3193 8225 3170 8248 3171 8252
3167 8252 3167 8263 3156 8262 3118 8299
3118 8305 3128 8303 3140 8314 3146 8315
3151 8308 3166 8300 3178 8300 3178 8287
3192 8268 3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 2141Z 262DEG 3KT 3191 8242 3163 8294
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:02 AM EDT | River Flood Warning | JAX | Brantley | 4 days |
| Jul 15, 7:14 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.